Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 8, 2016, 3:40 PM EDT for 10 counties in Michigan. It took effect at May 9, 2016, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2016, 3:40 PM EDT (19:40 UTC)
- In effect from
- May 9, 2016, 12:00 AM EDT
- Expired
- May 9, 2016, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 91 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS73 KGRR 081940 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT SUN MAY 8 2016 MIZ037>040-043>046-051-052-090345- /O.NEW.KGRR.FR.Y.0001.160509T0400Z-160509T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 340 PM EDT SUN MAY 8 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S TONIGHT. * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN. IMPACTS... * EARLY SEASON TENDER VEGETATION WILL BE SUCCEPTIBLE TO FROST TONIGHT. * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
3 follow-up statements
751 WWUS73 KGRR 090205 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 PM EDT SUN MAY 8 2016 MIZ037>040-043>046-051-052-091015- /O.CON.KGRR.FR.Y.0001.160509T0400Z-160509T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 1005 PM EDT SUN MAY 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S TONIGHT. * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN. IMPACTS... * EARLY SEASON TENDER VEGETATION WILL BE SUSCEPTIBLE TO FROST TONIGHT. * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
174 WWUS73 KGRR 090755 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EDT MON MAY 9 2016 MIZ037>040-043>046-051-052-091200- /O.CON.KGRR.FR.Y.0001.000000T0000Z-160509T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 355 AM EDT MON MAY 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE IN THE 30S EARLY THIS MORNING. * AREAS OF FROST WILL BE COMMON ACROSS CENTRAL LOWER MICHIGAN. IMPACTS... * EARLY SEASON TENDER VEGETATION WILL BE SUSCEPTIBLE TO FROST. * BRING EARLY SEASON PLANTS INSIDE OR TAKE THE NECESSARY PRECAUTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
095 WWUS73 KGRR 091154 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 754 AM EDT MON MAY 9 2016 MIZ037>040-043>046-051-052-091300- /O.EXP.KGRR.FR.Y.0001.000000T0000Z-160509T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM- GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT... GREENVILLE...ALMA 754 AM EDT MON MAY 9 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE THREAT FOR FROST HAS ENDED THIS MORNING OR WILL END VERY SOON ACROSS THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 8, 3:30 PM EDT, 10 minutes earlier.
Area forecast discussion, May 8, 3:30 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SUN MAY 8 2016
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE
.SYNOPSIS...
ISSUED AT 330 PM EDT SUN MAY 8 2016
HIGH PRESSURE WILL BRING A MAINLY CLEAR AND COOL NIGHT WITH FROST
EXPECTED UP ACROSS CENTRAL LOWER MICHIGAN. MUCH OF MONDAY WILL BE
DRY WITH INCREASING CLOUDS. A FEW SHOWERS ARE POSSIBLE ACROSS
SOUTHERN LOWER MICHIGAN IN THE MIDDAY AND AFTERNOON HOURS. A WET
PATTERN IS SETTING UP FOR THE UPCOMING WORK WEEK WITH A WARM FRONT
ACROSS THE SOUTHERN GREAT LAKES REGION MONDAY THROUGH WEDNESDAY.
PERIODS OF SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED INTO MID
WEEK WITH NEAR NORMAL TEMPERATURES. A COOL DOWN IS EXPECTED FOR NEXT
WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM EDT SUN MAY 8 2016
MAIN FOCUS IS ON THE CHANCES FOR SHOWERS AND THUNDERSTORMS DURING
THE COURSE OF THE SHORT TERM PERIOD FROM MONDAY AFTERNOON THROUGH
TUESDAY NIGHT.
A WARM FRONT WILL BE SITUATED JUST OFF TO OUR SOUTHWEST ACROSS
NORTHERN ILLINOIS AND INDIANA. SOME CONVERGENCE IS NOTED ALONG AN
850MB WARM FRONT...BUT THE LOW LEVEL JET IS RATHER WEAK MOST OF THE
TIME. THE EXPECTATIONS ARE WE WILL SEE PERIODIC SHOWERS THROUGH THE
MONDAY AFTERNOON THROUGH TUESDAY NIGHT PERIOD WITH SOME ISOLATED
THUNDERSTORMS AS WELL. THE BEST CHANCE FOR STORMS WILL BE ALONG
INTERSTATE 94. INSTABILITY IS RATHER WEAK HOWEVER AND NOT EXPECTING
MUCH IN THE WAY OF CONVECTION REALLY. CAPE VALUES ARE ALMOST
NIL...AND 850MB LI/S ONLY DIP TO AROUND ZERO C.
OTHERWISE...HAVE ISSUED A FROST ADVISORY FOR TONIGHT ACROSS CENTRAL
LOWER MICHIGAN. FORECAST LOW TEMPERATURES ARE EXPECTED TO DIP INTO
THE MIDDLE 30S AT MOST LOCALES ACROSS CENTRAL LOWER...MAKING FROST A
LIKELIHOOD. THE FROST/FREEZE SEASON HAS BEGUN ACROSS THE ENTIRE GRR
FORECAST AREA NOW GOING FORWARD.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 330 PM EDT SUN MAY 8 2016
A WARM FRONT JUST SOUTH OF THE MICHIGAN BORDER WILL BECOME OCCLUDED
LATE WEDNESDAY AND LIFT NORTH WEDNESDAY NIGHT. SHOWERS AND
POTENTIALLY THUNDERSTORMS ARE EXPECTED DURING THIS TIME FRAME. SHEAR
VALUES ARE PROGD TO INCREASE TO AROUND 30 KNOTS JUST AHEAD OF THE
FRONT THURSDAY MORNING SUGGESTING THAT A FEW OF THE STORMS COULD
BECOME A BIT BETTER ORGANIZED AN BECOME CAPABLE OF PRODUCING SMALL
HAIL.
AN UPPER LOW WILL DEVELOP OVER THE GREAT LAKES FRIDAY THROUGH THE
WEEKEND. MODEL TRENDS HAVE CONSISTENTLY SHOWN A STRONG SURGE OF COLD
AIR...-6C TO -8C AT H8...MOVING OVER LOWER MICHIGAN DURING THIS TIME
FRAME. SO...AFTER A COUPLE OF DAYS IN THE 70S DURING THE MIDDLE OF
THE WEEK...WE'LL FALL BACK TO THE 50S FRIDAY THROUGH SUNDAY.
SCATTERED SHOWERS WILL BE POSSIBLE TO DUE TO THE SHORT WAVES
ROTATING THROUGH THE UPPER FLOW. FROST/FREEZE HEADLINES MAY BE
NEEDED SATURDAY NIGHT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 137 PM EDT SUN MAY 8 2016
CIGS/VSBYS WILL BE VFR THROUGH THE PERIOD. A WARM FRONT WILL
DEVELOP SOUTH OF THE MICHIGAN BORDER AND WINDS WILL BECOME
EASTERLY AT THE TAF SITES MONDAY. SHOWERS ARE EXPECTED BUT AFTER
18Z.
&&
.MARINE...
ISSUED AT 330 PM EDT SUN MAY 8 2016
QUIET CONDITIONS OUT ON LAKE MICHIGAN TONIGHT AND MONDAY AS HIGH
PRESSURE WILL BE SITUATED OVERHEAD (TONIGHT) AND JUST EAST OF THE
AREA (MONDAY). WAVES WILL BE 2 FEET OR LESS.
MONDAY NIGHT AND TUESDAY...WITH WINDS COME UP...POTENTIALLY INTO
ADVISORY CRITERIA RANGE OF 15-25 KNOTS. WAVES WILL LIKELY RISE INTO
THE 1-3 FOOT RANGE. WE HOLD OFF ON ISSUING ANY SCA HEADLINE FOR WIND
ONLY AT THIS POINT.
&&
.HYDROLOGY...
ISSUED AT 1058 AM EDT SUN MAY 8 2016
RIVER LEVELS ARE FALLING. PRECIPITATION AMOUNTS OVER THE NEXT 5
DAYS ARE EXPECTED TO BE LESS THAN AN INCH. THIS WILL HAVE A
LIMITED IMPACT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY FOR
MIZ037>040-043>046-051-052.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...04
AVIATION...04
HYDROLOGY...CAS
MARINE...DUKEHazardous weather outlook, May 8, 4:29 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 429 AM EDT SUN MAY 8 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-090830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 429 AM EDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-090830- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 429 AM EDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH THURSDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.